| Model Number |
G47283 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Stenosis of the esophagus (4487); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report indicated: "the patient underwent esophageal dilation for stricture at the anastomotic site." overall clinical success, anastomosis, was achieved with the use of the flourish pediatric esophageal atresia device.The ifu states the following: "based on limited clinical data on this device, the rate of endoscopic dilation or surgical intervention for stenosis of the anastomosis is higher than that following surgery." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
Event or Problem Description
The following was reported to cook regarding a patient who had been treated with the cook flourish pediatric esophageal atresia device.At 7 days of age the patient underwent esophagogastroduodenoscopy with dilation of gastric/duodenal strictures.At 56 days of age the patient underwent flexible bronchoscopy.The patient underwent thoracotomy at 60 days of age with the full repair of the tef occurring at 63 days of age (date of flourish device placement).The initial (untreated) gap measured 2 cm.At 60 days of age, the flourish¿ pediatric esophageal atresia device was placed with the patient under general anesthesia.At completion of the procedure the flourish magnets were in the distal most portion of the esophageal ends.The resulting gap measurement was not reported.Additional procedures included, ¿distal fistula takedown¿.At 8 days post-placement, anastomosis was considered achieved with an esophagram showing connected flow of contrast agent (successful anastomosis).The flourish device was removed on the same day.The patient underwent the first esophageal dilation for stricture at the anastomotic site at 24 days following flourish device removal.The site reported an additional dilation occurring at 34 days following flourish device removal.The patient underwent dilation of a stricture.There were no adverse effects reported.